Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 68, NWS Albuquerque, NM

June 8, 2001Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 8, 2001, 2:52 PM MDT for Colfax County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 8, 2001, 2:52 PM MDT (20:52 UTC)
Expired
Jun 8, 2001, 3:30 PM MDT
In force
38 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 224 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2001-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2001-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
2088 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 082052
SVRABQ
NMC007-082130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 330 PM MDT

* AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER UTE PARK...OR ABOUT 29 MILES EAST OF
  QUESTA...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES WEST OF CIMARRON AT 315 PM MDT
  6 MILES WEST OF PHILMONT SCOUT RANCH AT 320 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3669 10500 3665 10521 3636 10512 3643 10486

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:45 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 8, 1:45 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT FRI JUN 8 2001

BELIEVE CIRROSTRATUS IS HOLDING CONVECTION BACK CENTRAL AND
SOUTHCENTRAL CWA. EXPECT SOME THUNDERSTORMS TO MOVE DOWN THE PLAINS
AGAIN TONIGHT...ALTHOUGH NOT AS ACTIVE AS LAST NIGHT DUE TO SOMEWHAT
LOWER DEWPOINTS AND TEMPS IN PLAINS TODAY. FORECAST IS GENERALLY FOR
A DRYING TREND AS UPPER HIGH CIRCULATES DRIER AIR INTO CWA FROM THE
WEST.

WITH LESS STORMS ALONG THE CENTRAL MOUNTAIN CHAIN AND CENTRAL HIGH
PLAINS...NO EAST WIND FOR ABQ TONIGHT. THUS THUNDERSTORMS LESS
LIKELY IN ABQ TONIGHT. BELIVE CONVECTION WILL GO DOWN WITH THE SUN
IN THE WEST THIS EVENING.

NO THREAT OF PRECIP FOR MONDAY OR TUESDAY. BACKDOOR FRONT FOR
WEDNESDAY PUSHES MOISTURE BACK IN FOR CHC OF TSTMS IN EAST WED AND
ENTIRE CWA THUR. JWS

ABQ BB 065/093 062/093 064 46111
SAF BB 056/086 055/089 055 46211
TCC BB 062/087 063/091 062 46212

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:36 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Union54 min
Jun 7, 6:45 PM MDTSevere Thunderstorm WarningABQSan Miguel60 min
Jun 7, 7:33 PM MDTSevere Thunderstorm WarningABQUnion57 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.